I've spent much of my adult life working hard to try and be happy with HIV and failing miserably at it. I could never understand what I was doing wrong, or why all the things I achieved and experienced weren't filling me up inside.
One day, I had an experience that I call a "real moment" because it gave me some of the answers. I found a magazine on a shelf. The name on the cover read Positively Aware. So I am writing this because my life, like so many others, needs more real moments. There are times in our lives that are ripe for reflection and transformation and this is one of those times.
PA, you guys have made things clear for me and others behind prison walls; you are changing many lives. You bring us love in these difficult times. You bring us together for the purpose of healing and helping each other grow. Your stories and information are a precious gift that takes us through whatever we need to learn to become more conscious.
I hope by sharing this moment with you, I will have enriched your journey toward your own real moment. Hold onto that moment because life can be found only in the present moment. The past is gone, the future is not yet here, and if we do not go back to ourselves in the present moment, we cannot be in touch with life.
Jeff, Sue, Enid and to all who make it happen at PA, thank you!
Edward Perez, Perry, FL
Thank you for doing a good job of educating a lot of people about HIV and AIDS. I have a question -- my brother is HIV-positive and his son, who is negative, took one dose of Kaletra by mistake. What are the effects and what measures should I take? I need your urgent help, please!
Worried Aunt, Nairobi, Kenya, via e-mail
Thank you for your e-mail.
HIV medications such as Kaletra, if not taken at the right dosage or taken incorrectly, can cause an HIV-positive person to develop resistance so that the medication stops working for them. However, your brother's son, who is HIV-negative, should have nothing to worry about other than it could cause him some of the same side effects his father may experience, such as diarrhea or upset stomach, although it will only be temporary and should last no longer than a day or two at the most. You shouldn't need to take any additional measures, other than making sure all medications are kept out of the boy's reach in the future. Thanks for your question and your concern!
I just wanted to take a few moments to write to say thank you for sending your magazine Positively Aware to my friend in prison.
He has been HIV-positive for over 20 years now, and finds your publication a wonderful source of news and support. He was the first inmate to receive PA at his facility and the copies had to go to the mailroom clearance committee to be approved. But now that PA is on the approved list, anyone in his prison will be able to have it delivered without problems.
He has discussed several articles with his doctors, especially drug interactions and side effects. He is unable to have access to online research, so this means a lot to him.
Well, I won't take any more of your time, but I want to thank you again for sending him this at no charge. Both my budget and his are stretched to where we wouldn't have been able to pay right now.
Please keep up the good work!
Kathy McCoy, via e-mail
While at AIDS Healthcare Foundation this morning for my quarterly visit, I was rewarded with a copy of your November/December issue. (Congrats to the distribution team.)
Rather than being irritated at a long wait, I was disappointed when the nurse called me for my blood draw -- I hadn't had time to read more of the issue!
Aside from the great coverage and photos and special topic, I was moved by your tribute to George Martinez. The photo with Jeff and Enid was an extra nice touch.
Keep up the good work.
Got a comment on this article? Write to us at email@example.com.